MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE S4 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE S4 PERIPHERAL IVL CATHETER
Model Number S4IVLK4040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 05/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.Based on the reported information, there was no ivl device malfunction.During the investigation, no issues were seen with the returned catheter.The cause of the pain and swelling/edema could not be definitively determined with the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave s4 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the popliteal artery.A total of 20 ivl pulses were delivered, during which the patient experienced leg pain.The physician proceeded to deliver a subsequent cycle of ivl pulses, but the patient declined continuation of ivl treatment due to pain.The procedure was completed using atherectomy followed by drug-coated balloon (dcb) angioplasty, with no reported patient harm.There was no ivl device malfunction reported.During treatment, the patient reported deep, aching pain with a severity of 7-8 on a 10-point scale.Additionally, the patient reported mild calf pain and bilateral leg swelling.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE S4 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE S4 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key25459730
Report Number3015053858-2026-00058
Device Sequence Number8670134
Product Code PPN
UDI-Device Identifier00195451000348
UDI-Public(01)00195451000348(17)260630(10)11B240626A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberS4IVLK4040
Device Catalogue NumberS4IVLK4040
Device Lot Number11B240626A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale